how long do i have to wait to take buprenorphine before coming off deydrocodeine
i have been taking 240mg of dehydrocodeine and 100mg of tramadol daily.i am waiting to go on a buprenorphine maintenance prescription which will be next month.i have some buprenorphine tablets but when i take them i go straight into cold turkey.i have taken the buprenorphine tablets for a few years before but my prescription got stopped so i opted for the above tablets for the time being whilst im on the waiting list to go back on the buprenorphine.does anyone know how long i have to stop taking the deydrocodeine and tramadol for before i can start taking the buprenorphine again please.
It is admirable that you want to get off of opiates, and the physician who is putting you on the Suboxone therapy should be the one giving you detailed instructions on how long to wait before starting the first dose. In my opinion, I would suggest at least eight to twelve hours after stopping the last of your dihydrocodeine and tramadol. But I want you to be fully aware of what you are getting yourself into. Let me tel you about Suboxone. Suboxone is the brand name for a medication consisting of buprenorphine and naloxone. Buprenorphine is a thebaine derivative with powerful analgesia approximately 20-40x more potent than morphine. Buprenorphine is a partial agonist and antagonist of the opioid receptors in the central nervous system which means when the its molecule binds to a receptor , it will transduce only a partial response in contrast to a full agonist such as morphine. Buprenorphine also has very high binding to the opioid receptors such that the opioid receptor antagonists (e.g. naloxone) only partially reverse its effects. This means that an overdose of buprenorphine cannot be easily reversed. Naloxone is opioid receptor blocker. They are combined together to prevent inter-venous abuse of this medication. In the US this Suboxone has been approved by the FDA for the treatment of opiate drug addiction. However many individuals who start using it to treat their addiction, become addicted to Suboxone itself. Coming off of Suboxone can become a nightmare for those people who get hooked on it, because of its very long half life and its very high affinity to the opiate receptor, tapering down to micrograms can be significantly painful. Having said that it is still a viable option and does work for some people as a tapering tool off of other opiates. Please click on my name and read some of my blogs especially the one about options for detox. You can also look at my clinic website for more information about addiction. Especially read the blog written by our recent patient who was addicted to Suboxone. You can also reach it by clicking on my name or by going on www.MDSDrugDetox.com Good luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.